MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implantation of the preloaded monofocal intraocular lens (iol) into the left eye, resistance was felt while advancing and it was noticed that the lens and plunger had broken through the side of the cartridge.The lens was stuck in cartridge and would not advance.The issue was identified during implantation and there was patient contact with the tip of the cartridge.The lens was changed to another iol with the same model and diopter.There was no unplanned incision enlargement, vitrectomy, sutures, or delay in procedure.There were no activities that the patient could not perform due to this issue, and the patient did not seek medical intervention or have medication prescribed outside of the standard of care.The patient has fully recovered.Additional information was received which reported that it was noticed that the cartridge tip was broken.The directions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Section a6: race: unknown; requested but not provided.Section d6a: if implanted; give date: not applicable, as there is not indication that the lens was implanted.Section d6b: if explanted; give date: not applicable, as there is not indication that the lens was implanted, therefore, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information; however, no further information has been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 7, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod overriding a lens that was partially stuck in the cartridge.The plunger rod was protruding out the side of the cartridge tip, and the plunger rod tip was bent upwards.The lens was observed to be torn and damaged.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was torn, and the cartridge was damaged.No issues were identified with the lens module, device assembly, and plunger rod advancement.The lens could not be removed from the cartridge for further evaluation without causing damage to the device.No further evaluation was performed.The complaint issues were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue was not identified during photo and product evaluation.The observed issue is similar to the reported complaint issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23907050
Report Number3012236936-2025-000341
Device Sequence Number9932370
Product Code HQL
UDI-Device Identifier05050474636156
UDI-Public(01)05050474636156(17)281008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic